A funny thing happened on the way to radiation
I landed back at the Vaspa where they took out my Port-a-Cath and I end up playing Bingo to pass the time.
It happened because when I went in for a radiation treatment, I pointed out that my left arm (the port is on the left chest) was suddenly puffed and swollen. I got my treatment but they contacted the VA and I was getting an emergency vascular examination.
Within an hour, I was back in a Vaspa hospital bed because they found a large clot and I was getting blood thinners to prevent a stroke.
There was one other catch. They couldn't bring down my heart rate, which was running as high as the 170s. Me, I was semi-used to that. I had had the condition on and off for decades -- it would just start and then later stop -- but no one had really caught it and now they had more than enough EKGs running on me to possibly do something about it.
Caren happened to be with me so before checking in, we hit the little store on the first floor and I got some cookies, anticipating the evening munchies run.
The next morning, the port came out and I'm back into some state of deja vu with my TV remote. Someone mentioned there is bingo downstairs at 7 so I joined about 25 guys, trying to remember how this game works.
They wanted to keep me an extra day as I was also being put on a drug to keep the heartbeat back in a range. I was released on 4/2 and saw my oncologist the next day. It was decided we'll pick up the chemo again next week.
Meanwhile, I finished my 10 radiation treatments and got the okay to start tapering back on the steroids, to my great relief. Sleep and appetite has been difficult but the worst part is the concentration. I have trouble understanding and writing and I've been irritable. Even writing this essay is difficult, as I try to relate the sequences and the words and writing is second nature to me. I find my attention wandering off. I don't know how much of it is also lack of sleep, so I don't do much email now. I think if I can sleep and do the proper taper-off on these steroids over the next 10 days, I'll be much better.